MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR
Model Number BSM-3552A
Medical Device Problem Codes Failure to Analyze Signal (1539); Device Issue (2379); Device Operational Issue (2914); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse called to ask questions about the bedside monitor (bsm) spo2 settings.She reported that another nurse was complaining that the spo2 did not alarm when the value dropped below the preset.She checked the values and the spo2 alarm values were correct.She will have the biomedical engineer (bme) check the bsm on a simulator.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.
 
Event or Problem Description
The nurse called to ask questions about the bedside monitor (bsm) spo2 settings.She reported that another nurse was complaining that the spo2 did not alarm when the value dropped below the preset.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of the complaint on (b)(6) 2018, customer at (b)(6) medical center reported the bedside monitor (bsm-3552a sn: (b)(6)) did not alarm when the spo2 value dropped below the preset.The spo2 alarm values were verified to be correct (high-off, low-89).Service requested troubleshooting/assistance.Service performed customer was advised to check the alarm with a simulator, and if it does not alarm, reach out to nk.After multiple follow up attempts were made, customer reported "all has been resolved" however no further information was provided.Investigation results per nkc dhr, the unit has had no history of ncmr, deviation, or capa during manufacturing of the device.The device has not been refurbished and there were no discrepancies or unusual findings before device release that might relate to the reported issue.The unit was delivered to customer facility on 01/22/18, and the issue was reported after approximately 4 months.Review of device sap history found no other reported issues for the unit.Review of tickets opened at customer facility found no similarly reported issues with "spo2" or "alarm".The reported issue was not confirmed by customer due to lack of information provided, nor at nka as the unit was not returned.No further issues have been reported for this unit.Review of customer's complaints found no adverse trend for this issue.From the information available, the root cause could not be determined.

Brand Name
BSM-3552A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7606224
Report Number8030229-2018-00210
Device Sequence Number217835
Product Code MHX
UDI-Device Identifier04931921113677
UDI-Public04931921113677
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
Report Date (Section F) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3552A
Device Catalogue NumberBSM-3552A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/25/2019
Device Age21 MO
Event Location Hospital
Date Report to Manufacturer10/28/2019
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT APPLICABLE.
Date Report Sent to FDA10/28/2019